Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 464, NWS Tulsa, OK

June 21, 2008Cherokee County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jun 21, 2008, 5:41 PM CDT for Cherokee County, Oklahoma. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 21, 2008, 5:41 PM CDT (22:41 UTC)
Expired
Jun 21, 2008, 6:00 PM CDT
In force
19 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

County Cherokee County, OK

The radar

The Tulsa radar (KINX), 57 km from the middle of the area, began a volume at 22:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 21, 4:40 PM CDTSevere Thunderstorm WatchSPC3 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 10.7 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2008-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 654 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2008-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
654 J/kg
Mixed-layer CIN
-53 J/kg
Mixed-layer LCL
969 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 212241
SVRTSA
OKC021-212330-
/O.NEW.KTSA.SV.W.0464.080621T2241Z-080621T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
541 PM CDT SAT JUN 21 2008

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL CHEROKEE COUNTY IN EAST CENTRAL OKLAHOMA

* UNTIL 630 PM CDT

* AT 534 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WINDS
  TO 60 MPH. THIS STORM WAS LOCATED 9 MILES NORTH OF TAHLEQUAH...
  MOVING SOUTH AT 25 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...TAHLEQUAH.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3608 9484 3577 9485 3581 9513 3582 9513
      3582 9514 3582 9518 3611 9506
TIME...MOT...LOC 2241Z 012DEG 22KT 3601 9497

$$
1 follow-up statement
000 
WWUS54 KTSA 212300
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
600 PM CDT SAT JUN 21 2008

OKC021-212310-
/O.CAN.KTSA.SV.W.0464.000000T0000Z-080621T2330Z/
CHEROKEE OK-
600 PM CDT SAT JUN 21 2008

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CHEROKEE COUNTY IS
CANCELLED...

THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 11 PM.

LAT...LON 3608 9484 3577 9485 3581 9513 3582 9513
      3582 9514 3582 9518 3611 9506
TIME...MOT...LOC 2300Z 012DEG 22KT 3590 9500

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 2:32 PM CDT, 3 hours 9 minutes earlier.

Area forecast discussion, Jun 21, 2:32 PM CDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
232 PM CDT SAT JUN 21 2008

.DISCUSSION...
VERY LITTLE CHANGE FROM YESTERDAY. WILL MAKE A LAST
MINUTE DECISION ON FINAL POPS FOR THIS EVENING. LIKE
LAST NIGHT...THINK THE FEW SHOWERS AND THUNDERSTORMS
THAT DO MANAGE TO GET STARTED ALONG A WEAK BOUNDARY
THAT IS DRIFTING SOUTHWARD WILL DIMINISH FAIRLY
RAPIDLY AFTER SUNSET.

STILL LOOKS LIKE A SLIGHT CHANCE OVER MAINLY NORTHERN
ZONES FOR THE UPCOMING WEEK. CONFIDENCE REMAINS LOW ON
TIMING OF ANY THUNDERSTORM ACTIVITY. TEMPERATURES WILL
REMAIN AROUND OR SLIGHTLY ABOVE THE NORMAL EARLY SUMMER
RANGE.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   64  92  68  93 /  20  10  20  20
FSM   64  91  66  93 /  10  10  20  20
MLC   62  92  66  92 /  10   0  10  10
BVO   60  91  64  92 /  20  20  20  20
FYV   58  87  60  87 /  20  20  30  30
BYV   59  85  63  86 /  20  20  30  30
MKO   63  89  65  91 /  10   0  20  20
MIO   62  90  65  90 /  20  20  20  20
F10   62  90  66  92 /  10  10  10  10
HHW   63  92  65  93 /  10   0  10  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...06
LONG TERM....15
Hazardous weather outlook, Jun 21, 5:02 PM CDT, 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
502 PM CDT SAT JUN 21 2008

ARZ001-002-010-011-019-020-029-OKZ049-053>076-221000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
500 PM CDT SAT JUN 21 2008

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS EVENING AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
ISOLATED THUNDERSTORMS ARE OCCURRING LATE THIS AFTERNOON AND WILL
CONTINUE THROUGH THE EVENING ACROSS NORTHEAST OKLAHOMA AND NORTHWEST
ARKANSAS AS A WEAK SURFACE BOUNDARY LINGERS ACROSS NORTHERN
ARKANSAS AND NORTHEAST OKLAHOMA. THESE THUNDERSTORMS ARE ENHANCED BY
TEMPERATURES IN THE 90S AND DEEP LOW LEVEL MOISTURE. THESE THUNDERSTORMS
WILL OCCASIONALLY BE SEVERE WITH LARGE HAIL AND STRONG GUSTY WINDS
THE PRIMARY CONCERNS. THIS ACTIVITY SHOULD START WEAKENING AS
THE TEMPERATURES START TO COOL AFTER SUNSET.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
THE CHANCES OF SHOWERS AND THUNDERSTORMS WILL CONTINUE
SUNDAY INTO SUNDAY NIGHT AS THUNDERSTORMS ARE EXPECTED TO
DEVELOP IN THE VICINITY OF A SURFACE BOUNDARY ACROSS
KANSAS AND MOVE SOUTH INTO THE AREA. THE CHANCES OF
SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGHOUT THE
UPCOMING WEEK AS THE UPPER AIR PATTERN REMAINS ACTIVE
OVER THE AREA.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Jun 21, 3:30 PM CDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
330 PM CDT SAT JUN 21 2008

ARZ001-OKZ058-063-212115-
BENTON AR-DELAWARE OK-OTTAWA OK-
330 PM CDT SAT JUN 21 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 415 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHWEST ARKANSAS
     NORTHWESTERN BENTON

IN NORTHEAST OKLAHOMA
     NORTHEASTERN DELAWARE AND SOUTHEASTERN OTTAWA

AT 330 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 17
MILES NORTHWEST OF SULPHUR SPRINGS...MOVING SOUTHEAST AT 17 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...SULPHUR
SPRINGS AND MAYSVILLE.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3650 9461 3650 9438 3648 9436 3637 9468
      3669 9476 3674 9462
TIME...MOT...LOC 2030Z 336DEG 15KT 3664 9460
Local storm report, Jun 21, 5:08 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
508 PM CDT SAT JUN 21 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0449 PM     HAIL             2 W COLCORD             36.26N 94.73W
06/21/2008  E0.75 INCH       DELAWARE           OK   BROADCAST MEDIA

            PEA TO PENNY SIZE HAIL NEAR COLCORD

&&

DMJ

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 8:05 PM CDTRiver Flood WarningTSAMuskogee9 days
Jun 21, 3:41 PM CDTSevere Thunderstorm WarningTSADelaware49 min
Jun 21, 4:26 PM CDTSevere Thunderstorm WarningTSAAdair, Delaware64 min
Jun 21, 4:44 PM CDTSevere Thunderstorm WarningTSACherokee, Delaware, Mayes61 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.